Improper TCM mixture led to adverse reactions in some children

Updated: 2019-07-22

  The health authority in Jiangxi province said an improper proportion of ingredients in herbal patches prescribed by a local hospital has led to adverse reactions in nearly 100 children.

  The provincial health commission has fired the hospital workers responsible for the incident, without revealing their names or titles, according to a statement released on Thursday.

  About 880 children used herbal patches aimed at strengthening their immune system at Jiangxi Provincial Children's Hospital in Nanchang from July 12 to 13, and 92 of them who visited on the first day later reported itchy, stinging feelings and found blisters developing on their skin, the hospital said on Tuesday.

  An investigation led by the provincial health commission shows that medical workers at the hospital had swapped the standard ingredient of fresh ginger with mature ginger, and increased the alcohol content from 56 to 62 percent, with the aim of boosting therapeutic effects.

  The commission added that adverse conditions resulting from these problematic patches can be contained and treated. As of Tuesday, all children affected by the incident had received medical care at the local hospital.

  Meanwhile, the herbal patch program has been called off and the hospital will continue to conduct follow-up checks on young participants in the program, the commission said.

  In addition, the provincial traditional Chinese medicine administration will enhance oversight over the use of herbal patches in the region to ensure medical safety.

  Source:China Daily

Copyright 2008-2015 The People’s Government of Jiangxi Province All Rights Reserved